# SDR 2017FA0000340

- Difficulty date: March 31, 2017
- Submitted: August 4, 2017
- Operation: General aviation
- Aircraft: N164TF
- Make and model: Snias AS350B3
- Aircraft serial: 4773
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: 045004A137A
- Part serial: 121107
- Condition: Burned
- Location: Strobe
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

STROBE SWITCH HAS BEEN REPLACED TWICE DUE TO THE SAME DEFECT.  PROBLEM HAS HAPPENED ON ANOTHER ACFT OF LIKE MODEL AND DESIGN.  THE MAIN CURRENT CARRYING SOLDER JOINTS, 2 ON THE PRINTED CIRCUIT BOARD PART OF THE SWITCH ASSEMBLY ARE OVERHEATING.  IN ONE CASE THE CIRCUIT BOARD WAS DAMAGED CAUSING THE STROBE LIGHTS TO REMAIN ON IN ANY SWITCH POSITION.  IN THE PRIOR CASE THE SOLDER FROM THESE 2 JOINTS RAN DOWN TO THE CIRCUIT BOARD, THE SWITCH ASSEMBLY PLUGS INTO AND SHORTED THE SWITCH CIRCUIT BOARD OUT, CAUSING THE STROBE LIGHTS TO BECOME INOPERABLE.  I FEEL THE SWITCH USED FOR THIS OPERATION CANNOT HANDLE THE ELECTRICAL LOAD IMPOSED UPON IT, CAUSING THE EXCESSIVE HEAT AND SUBSEQUENT DAMAGE AND LOSS OF STROBE CIRCUIT CONTROL.
